Alert archive / Virginia / Wind Advisories in 2013

Wind Advisory 15, NWS Blacksburg, VA

October 31, 2013Mercer County, Monroe County, Summers County, West Virginia; 27 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Oct 31, 2013, 4:43 AM EDT for Mercer County, Monroe County, Summers County, West Virginia; 27 counties in Virginia; 5 counties in North Carolina. It took effect at Oct 31, 2013, 4:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 4:43 AM EDT (08:43 UTC)
In effect from
Oct 31, 2013, 4:00 PM EDT
Expired
Nov 1, 2013, 7:00 AM EDT
In force
15 hr
Issued by
NWS Blacksburg, VA
All 35 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WWUS71 KRNK 310843
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 AM EDT THU OCT 31 2013

...STRONG GUSTY WINDS LATE THIS AFTERNOON THROUGH EARLY FRIDAY
MORNING...

.LOW PRESSURE OVER THE CENTRAL PLAINS WILL INTENSIFY AND MOVE
NORTHEAST TODAY THROUGH FRIDAY MORNING...RESULTING IN STRONG SOUTH
TO SOUTHWEST WINDS.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
312000-
/O.NEW.KRNK.WI.Y.0015.131031T2000Z-131101T1100Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
443 AM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EDT FRIDAY.

* LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT OR
  ABOVE 2500 FEET. 

* HAZARDS...STRONG...GUSTY WIND.

* WINDS...SOUTH TO SOUTHWEST AT 15 TO 30 MPH WITH GUSTS UP TO 50
  MPH.

* TIMING...FROM LATE THIS AFTERNOON INTO EARLY FRIDAY MORNING. THE
  WINDS ARE EXPECTED TO BE THE STRONGEST AROUND MIDNIGHT.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
014 
WWUS71 KRNK 311951
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT THU OCT 31 2013

...STRONG GUSTY WINDS THROUGH EARLY FRIDAY MORNING...

.A STRONG COLD FRONT ENTERS THE AREA LATE TONIGHT AND MOVES EAST
BY FRIDAY EVENING. AHEAD OF THIS FRONT...A LINE OF SHOWERS WILL
MOVE ACROSS ACCOMPANIED BY STRONGER WINDS. THE HIGHER ELEVATIONS
WILL BE MORE PRONE TO THESE WINDS THIS EVENING INTO FRIDAY
MORNING.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
010400-
/O.CON.KRNK.WI.Y.0015.131031T2000Z-131101T1100Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
351 PM EDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT 
  OR ABOVE 2500 FEET.

* HAZARDS...STRONG...GUSTY WINDS.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH EARLY FRIDAY MORNING. THE WINDS ARE EXPECTED TO
  BE THE STRONGEST FROM 11 PM UNTIL 5 AM.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$
724 
WWUS71 KRNK 010116
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT THU OCT 31 2013

...STRONG GUSTY WINDS THROUGH EARLY FRIDAY MORNING...

.A STRONG COLD FRONT ENTERS THE AREA LATE TONIGHT AND MOVES EAST
BY FRIDAY EVENING. AHEAD OF THIS FRONT...A LINE OF SHOWERS WILL
MOVE ACROSS ACCOMPANIED BY STRONGER WINDS. THE HIGHER ELEVATIONS
WILL BE MORE PRONE TO THESE WINDS THIS EVENING INTO FRIDAY
MORNING.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
010930-
/O.CON.KRNK.WI.Y.0015.000000T0000Z-131101T1100Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
916 PM EDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT 
  OR ABOVE 2500 FEET.

* HAZARDS...STRONG...GUSTY WINDS.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH EARLY FRIDAY MORNING. THE WINDS ARE EXPECTED 
  TO BE THE STRONGEST FROM 11 PM UNTIL 5 AM.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
078 
WWUS71 KRNK 010857
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 AM EDT FRI NOV 1 2013

...STRONG GUSTY WINDS THIS MORNING...

.A STRONG COLD FRONT WILL CROSS THE AREA THIS MORNING. AHEAD OF
THIS FRONT...ALONG WITH A LINE OF SHOWERS. STRONGER WINDS ARE
LIKELY WITH THESE SHOWERS AND AT HIGHER ELEVATIONS.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
011100-
/O.CON.KRNK.WI.Y.0015.000000T0000Z-131101T1100Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
457 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY AT 
  OR ABOVE 2500 FEET.

* HAZARDS...STRONG...GUSTY WINDS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS MORNING. WINDS WILL DIMINISH AFTER THE FRONT GOES
  THROUGH LATER THIS MORNING.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
695 
WWUS71 KRNK 011125
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 AM EDT FRI NOV 1 2013

...WINDS WILL DIMINISH BY THIS AFTERNOON...

.A COLD FRONT CONTINUED TO MOVE EAST ACROSS THE APPALACHIANS THIS
MORNING. 

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
011230-
/O.EXP.KRNK.WI.Y.0015.000000T0000Z-131101T1100Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
725 AM EDT FRI NOV 1 2013

...WIND ADVISORY HAS EXPIRED...

A COLD FRONT WAS EXITING THE ADVISORY AREA. WINDS AHEAD OF THE
FRONT AND WITH THE BAND OF SHOWERS ALONG THE FRONT ARE EXPECTED TO
STAY BREEZY...BUT ANY GUSTS WILL BE LESS THAN 50 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:54 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 31, 1:54 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 AM EDT THU OCT 31 2013

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE NORTHEAST INTO
SOUTHERN ONTARIO BY FRIDAY MORNING. A STRONG COLD FRONT TRAILING
SOUTH FROM THE LOW WILL SWEEP ACROSS THE EASTERN UNITED STATES.
HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST FOR SATURDAY
AND SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 905 PM EDT WEDNESDAY...

WEAK WARM FRONT HAS SLIPPED JUST NORTH OF THE AREA THIS EVENING
WITH ONLY AREAS OF STRATO-CU REMAINING GIVEN ONLY LEFTOVER LOW
LEVEL MOISTURE PER EVENING RNK SOUNDING. THIS COMBO WITH LACK OF
ANY ADDED SHORTWAVE ENERGY SHOULD ALLOW FOR A MAINLY DRY OVERNIGHT
WITH SOME PATCHY FOG AROUND ESPCLY WHERE EARLIER RAINFALL
OCCURRED. HOWEVER GIVEN LACK OF RADIATIONAL COOLING AS UPSTREAM
DEBRIS CLOUDS FROM CONVECTION TO THE WEST SPILLS EAST...NOT
EXPECTING WIDESPREAD DENSE FOG AT THIS POINT UNLESS CLOUDS
DIMINISH A BIT MORE. OTRW RATHER WARM AND RATHER HUMID OVERNIGHT
UNDER MAINLY CLOUDY SKIES WITH SOME BREAKS LIKELY OUT EAST GIVEN
WESTERLY FLOW ALOFT. ALSO BUMPED UP LOWS A CAT OR SO ESPCLY OVER
THE WEST WHERE EXPECTING CLOUD COVER TO BE MORE PERSISTENT
OVERNIGHT.

HIGH PRESSURE WILL BE SHIFTING OFF THE EAST COAST THURSDAY AS
UPPER TROUGH AMPLIFIES AND DEEPENING SURFACE LOW LIFTS INTO THE
NORTHERN GREAT LAKES PUSHING A WELL-ADVERTISED STRONG COLD FRONT
FROM THE OHIO VALLEY TOWARDS THE EAST COAST. POPS WILL INCREASE
FROM WEST TO EAST AS THE DAY PROGRESSES. WITH STRONG BULK SHEAR IN
LOW CAPE ENVIRONMENT....STRONG STORMS WITH WIND DAMAGE MAY BE
POSSIBLE WITH CONVECTION THAT MOVES INTO THE AREA THURSDAY EVENING
INTO THURSDAY NIGHT. WITH A SOUTHWEST FLOW IN THE WARM
SECTOR...THURSDAY WILL BE VERY MILD WITH HIGH TEMPERATURES VARYING
FROM THE MID 60S IN THE MOUNTAINS TO THE MID 70S IN THE PIEDMONT.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 400 PM EDT WEDNESDAY...

STRONG SURFACE FRONT ASSOCIATED WITH LINE OF SHOWERS...EMBEDDED
STORMS...IS EXPECTED TO TRAIL SOUTH FROM LOW PRESSURE OVER
SOUTHERN ONTARIO ALONG FOOTHILLS OF BLUE RIDGE INTO THE PIEDMONT
BY FRIDAY MORNING. BY FRIDAY MORNING...STRONGEST ENERGY ALOFT
WILL HAVE MOVED NORTHEAST AND AWAY FROM AREA. AS SUCH...SURFACE
FRONT WILL BE WEAKENING WITH TIME AS IT EXITS THE CWA AND PUSHING
INTO EASTERN VA/NC.

PRECIP BEHIND THE FRONT IS EXPECTED TO COME TO AN ABRUPT END
FRIDAY MORNING. AIRMASS CHANGE IMMEDIATELY BEHIND THE FRONT DOES
NOT LOOK THAT IMPRESSIVE...SO WITH SOME SUN FRIDAY...TEMPERATURES
SHOULD REBOUND INTO THE 60S/70S. A MORE NOTICEABLE AIRMASS CHANGE
WILL TAKE PLACE FRIDAY AS THE UPPER TROUGH PASSES
OVERHEAD...THICKNESSES TAKING A MORE RESPECTABLE TUMBLE SATURDAY
AFTERNOON AND SATURDAY NIGHT. AS COLD AIR ADVECTION GETS UNDERWAY
SATURDAY...LOOK FOR BREEZY CONDITIONS TO DEVELOP ACROSS THE REGION
WITH GUSTY WINDS PERSISTING ACROSS THE MOUNTAINS SATURDAY NIGHT
INTO SUNDAY. LOW LEVEL MOISTURE WILL ALSO SPREAD BACK INTO THE
MOUNTAINS LATE SATURDAY WITH CHC FOR MOUNTAIN SHOWERS SATURDAY
AFTERNOON...AND A TRANSITION FROM RAIN SHOWERS TO FLURRIES
SATURDAY NIGHT AS SURFACE TEMPERATURES DIP INTO THE 30S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT WEDNESDAY...

HIGH PRESSURE IS EXPECTED TO PASS OVERHEAD SUNDAY INTO
MONDAY...WINDS SUBSIDING SUNDAY NIGHT...WITH A FROSTY START
MONDAY. THE COOLEST TEMPERATURES NEXT WEEK WILL MONDAY. AFTER
THAT...THICKNESSES RISE PER RIDGE OF HIGH PRESSURE BUILDING OVER
THE SOUTHEAST STATES...RESULTING IN A RETURN TO SOUTHERLY FLOW
ACROSS OUR AREA BY MID WEEK ASSOCIATED WITH MODERATING
TEMPERATURES. NEXT APPRECIABLE THREAT FOR PRECIP IS EXPECTED IN
THE WEDNESDAY/THURSDAY TIME FRAME ASSOCIATED WITH THE NEXT UPPER
LEVEL TROUGH.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 145 AM EDT THURSDAY...

FORECAST AREA WILL BE IN THE WARM...MOIST AIR MASS AHEAD OF STRONG
COLD FRONT TODAY AND TONIGHT. WINDS WILL INCREASE FROM THE
SOUTHEAST AND SOUTH BY THIS AFTERNOON WITH GUSTS UP TO 25 KNOTS
BEFORE 00Z/8PM. WIDELY SCATTERED SHOWERS MAY DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON BUT COVERAGE WILL BE TOO LIMITED TO
INCLUDE IN THE TAFS AT THIS TIME.

THE FRONT AND ASSOCIATED MODERATE TO HEAVY SHOWERS WITH MVFR TO
IFR CEILINGS AND VISIBILITIES WILL ARRIVE IN KLWB AND KBLF SHORTLY
BEFORE 06Z END OF THE TAF FORECAST PERIOD. WINDS DURING THE NIGHT
WILL REMAIN STRONG AND GUSTY. GUSTS FROM THE SOUTH TO SOUTHWEST AT
20 TO 30 KNOTS WILL BE COMMON.

THE FRONT AND PRECIPITATION WILL CONTINUE EAST FRIDAY MORNING AND BY
18Z/2PM FRIDAY WILL BE EAST OF KROA/KLYH/KDAN AND KBCB. HIGHER
WIND GUSTS WILL POSSIBLE WITH ANY OF THE STRONGER SHOWERS. MODELS
WERE SHOWING UP TO A 60 KNOT LOW LEVEL JET AHEAD OF THE FRONT.

LOOK FOR INCREASING NORTHWEST FLOW BEHIND THE COLD FRONT. THIS
WILL RESULT IN UPSLOPE RAIN/SNOW SHOWERS ACROSS THE PREFERRED
UPSLOPE REGIONS OF SOUTHEAST WEST VIRGINIA SATURDAY INTO SUNDAY
ALONG WITH IFR-MVFR CEILINGS. CONDITIONS SHOULD IMPROVE TO VFR
EAST OF THE BLUE RIDGE. LOW LEVEL MOISTURE OVER THE MOUNTAINS
WILL ERODE FOR SUNDAY NIGHT AND MONDAY RESULTING IN VFR
CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...JH/KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/RAB
Hazardous weather outlook, Oct 30, 5:22 AM EDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 AM EDT WED OCT 30 2013

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-045>047-059-
WVZ042>045-310930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-
SUMMERS-MONROE-GREENBRIER-
522 AM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WINDS TO 45 MPH ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS
WITH A COLD FRONTAL PASSAGE THURSDAY NIGHT AND FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043-044-058-310930-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-
522 AM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL APPROACH EARLY ON FRIDAY WITH SHOWERS AND AN
ISOLATED THUNDERSTORM POSSIBLE. STRONG WIND GUSTS ARE LIKELY AND
EVEN HIGHER WINDS COULD MIX DOWN IF ANY THUNDERSTORMS DO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.